Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2014, 4:26 PM CDT for DeKalb County, Smith County, Wilson County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 21, 2014, 4:49 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:29 PM CDT | TSTM WND DMG | 5 W Gordonsville, TN | TREES DOWN ON GRANT HIGHWAY AND MCCLANAHAN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WUUS54 KOHX 212126 SVROHX TNC041-159-189-212200- /O.NEW.KOHX.SV.W.0097.140621T2126Z-140621T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 426 PM CDT SAT JUN 21 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SMITH COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN DE KALB COUNTY IN MIDDLE TENNESSEE... * UNTIL 500 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WATERTOWN...MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WATERTOWN AND ALEXANDRIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3606 8595 3601 8613 3619 8618 3622 8604 TIME...MOT...LOC 2126Z 344DEG 10KT 3617 8609 $$ FORECASTER: 05
1 follow-up statement
910 WWUS54 KOHX 212149 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 449 PM CDT SAT JUN 21 2014 TNC041-159-189-212159- /O.CAN.KOHX.SV.W.0097.000000T0000Z-140621T2200Z/ SMITH TN-WILSON TN-DE KALB TN- 449 PM CDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DE KALB...EAST CENTRAL WILSON AND SOUTHWESTERN SMITH COUNTIES IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE CRITERIA. LAT...LON 3606 8595 3601 8613 3619 8618 3622 8604 TIME...MOT...LOC 2149Z 344DEG 10KT 3611 8607 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:02 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 21, 3:02 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT SAT JUN 21 2014 .MESOSCALE UPDATE... ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS NORTHERN MIDDLE TENNESSEE WITH STORMS CONCENTRATED ALONG INTERSTATE 40 EAST OF NASHVILLE SOUTH TO INTERSTATE 24. ONE STORM PRODUCED A DOWNED TREE IN FAIRVIEW AROUND 245 PM. A FEW STORMS THIS AFTERNOON HAVE MANAGED TO ENTRAIN THE DRIER MID LEVEL AIR ENHANCING DOWNBURST WINDS ON THE ORDER OF 40 TO 50 MPH. EXPECT THE AREA OF CONVECTION TO GRADUALLY WORK TOWARD THE SOUTH AS WE GO THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. A STORM OR TWO COULD STILL BECOME SEVERE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 21, 3:11 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 311 PM CDT SAT JUN 21 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 311 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND THIS TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR OVER THE MID STATE THIS AFTERNOON AND EVENING...AND A FEW STORMS COULD BECOME BRIEFLY STRONG TO SEVERE...WITH DAMAGING WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, Jun 21, 2:22 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT SAT JUN 21 2014
TNZ026-027-059-212000-
CHEATHAM-DAVIDSON-WILLIAMSON-
222 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR KINGSTON SPRINGS...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE FAIRVIEW...NATCHEZ TRACE AT
HIGHWAY 96 AND LEIPERS FORK.
WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH CAN
BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS AND DANGEROUS LIGHTNING STRIKES.
LAT...LON 3593 8692 3584 8709 3599 8720 3605 8719
3609 8708
19Special weather statement, Jun 21, 2:40 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT SAT JUN 21 2014
TNZ009-030>033-064-065-212015-
DE KALB-JACKSON-MACON-OVERTON-PUTNAM-SMITH-WHITE-
240 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...MACON...
OVERTON...PUTNAM...SMITH AND WHITE COUNTIES...
AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
AN AREA OF THUNDERSTORMS...SOME STRONG...BETWEEN CARTHAGE...
WHITLEYVILLE...RICKMAN AND COOKEVILLE...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PLEASANT SHADE...CARTHAGE AND
GRANVILLE.
ALL OF THESE STORMS CONTAIN TORRENTIAL DOWNPOURS AND SOME WILL
AFFECT AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINS THIS
AFTERNOON...ESPECIALLY OVER PARTS OF JACKSON COUNTY. AREAS THAT HAVE
HAD SEVERAL STORMS MOVE THROUGH WILL STAND AN INCREASED LIKELIHOOD
OF SEEING PONDING OF WATER IN LOW LYNG AREAS. MOTORISTS SHOULD
EXERCISE APPROPRIATE CAUTION. IN ADDITION TO THE HEAVY
DOWNPOURS...YOU CAN EXPECT SOME OF THE STRONGEST STORMS TO PRODUCE
BRIEF WIND GUSTS TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING
STRIKES.
LAT...LON 3624 8519 3591 8566 3635 8607 3651 8582
3650 8581 3651 8579
19Local storm report, Jun 21, 2:46 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG FAIRVIEW 35.98N 87.12W
06/21/2014 WILLIAMSON TN TRAINED SPOTTER
TREE ON CAR.
&&
EVENT NUMBER OHX1400447
BOYDSpecial weather statement, Jun 21, 3:21 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT SAT JUN 21 2014 TNZ059-061-062-075-212100- BEDFORD-MARSHALL-RUTHERFORD-WILLIAMSON- 321 PM CDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL...RUTHERFORD AND WILLIAMSON COUNTIES... AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NOLENSVILLE AND TRIUNE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE TRIUNE...EAGLEVILLE...ROCKVALE AND ROVER. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...WHICH CAN EASILY DOWN SMALL TREES. IN ADDITION...YOU CAN EXPECT BRIEF TORRENTIAL DOWNPOURS AND DANGEROUS LIGHTNING STRIKES. LAT...LON 3577 8638 3559 8667 3582 8680 3592 8665 19
Special weather statement, Jun 21, 3:25 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT SAT JUN 21 2014
TNZ027-028-212100-
DAVIDSON-WILSON-
325 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILSON COUNTIES...
AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OLD HICKORY...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HERMITAGE...MOUNT JULIET AND
BELINDA CITY.
BRIEF WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG
WITH HEAVY DOWNPOURS...AND DANGEROUS LIGHTNING STRIKES.
LAT...LON 3621 8637 3608 8656 3622 8666 3625 8663
3624 8660 3626 8657 3629 8656
19Special weather statement, Jun 21, 4:10 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT SAT JUN 21 2014
TNZ062-063-077-078-212145-
CANNON-COFFEE-RUTHERFORD-WARREN-
410 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...COFFEE...RUTHERFORD AND
WARREN COUNTIES...
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF WOODBURY...MOVING SOUTHEAST AT
30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE READYVILLE...BRADYVILLE AND
SUMMITVILLE.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3562 8625 3563 8624 3563 8626 3573 8637
3586 8621 3565 8588 3547 8609
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:07 AM CDT | Special Weather Statement | OHX | Pickett | 38 min |
| Jun 21, 10:38 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 37 min |
| Jun 21, 1:51 PM CDT | Special Weather Statement | OHX | Jackson, Putnam | 39 min |
| Jun 21, 2:08 PM CDT | Special Weather Statement | OHX | Williamson | 37 min |
| Jun 21, 2:22 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 21, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jun 21, 2:40 PM CDT | Special Weather Statement | OHX | Jackson, Putnam, Smith | 35 min |
| Jun 21, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 44 min |
| Jun 21, 3:21 PM CDT | Special Weather Statement | OHX | Rutherford | 39 min |
| Jun 21, 3:25 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Jun 21, 4:10 PM CDT | Special Weather Statement | OHX | Coffee | 35 min |
| Jun 21, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 24 min |
| Jun 21, 4:56 PM CDT | Special Weather Statement | OHX | Grundy | 34 min |
| Jun 21, 5:27 PM CDT | Special Weather Statement | OHX | Grundy | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.